Thyroid UK
87,465 members102,170 posts

Anyone know the cause of this?

I been getting weak legs for a while now, it’s from my calves to my feet. They feel like they’re tingling a bit genuine weakness and muscle twitches on my toes.

Sometimes on my left hand as well.

When I payed a visit to my GP I was told it may be vitamin D Deficiencies as the blood results came back and they were extremely low. I’ve now finished my course of vitamins prescribed by the GP with no improvement but have not had a blood test to see what my vitamin D levels are at.

When I google my symptoms it mostly come up as MS (Multiple sclerosis) but this is very unlikely and I did tell my worries to my GP thinking it could be this, but after a physical neurological exam she says the chances is very low.

I am now self medicating by taking magnesium citrate 400Mg as I’ve read this could help with my muscles, it is now the 4th day and things are still the same. Maybe give it more time.

Anyone have any insights what it could be?

20 Replies
oldestnewest

I am 22 years old don’t smoke or drink and TRY to be active

Reply

So how are your B12 levels ??

2 likes
Reply

Hey marz! My vitamin b12 levels are at 576 ng/L 180.00 -900.00 ng/L

1 like
Reply

Were you supplementing when tested ?

Reply

I’ve now finished my course of vitamins prescribed by the GP with no improvement but have not had a blood test to see what my vitamin D levels are at.

You should test to see your level now and continue supplementing if necessary to either raise level further or to maintain current level. This was explained in my reply to you in this thread healthunlocked.com/thyroidu...

If your GP wont retest then you can do this with a private fingerprick blood spot test with City Assays vitamindtest.org.uk/

4 likes
Reply

I have booked an appointment with GP since then but unfortunately won’t be able to see her till March 5th she’s very busy. I could see another doctor but I prefer to stick with my usual. Hopefully she will decide to retest me after I tell her there’s been little improvement. Thanks again

Reply

Hi Healthanxietyhater!

I would try and get some further vitamin tests done, also the Vitamin D prescribed by GP are often not strong enough. What strength did they give you and was it D2 or D3?

I have Vit D deficency and I am using Vitamin D3 spray with K2 as it helps with absorbtion. They need to be as least over 800iu!

I would request another Vit D test so you can see where you levels are and dose further based on that?

I think it can take a while to recover from deficencies if very low I think but the tingling in feet can also be a thyroid symptom, I get very cold feet and hands too.

Reply

with K2 as it helps with absorbtion.

Just to correct you Hormone-hell

K2-MK7 doesn't help with absorption. It's another cofactor - magnesium - that helps the body use D3. K2-MK7 directs the extra uptake of calcium from food (that D3 creates) to bones and teeth and away from arteries and soft tissues where it can be deposited and cause problems like calcification of arteries, kidney stones, etc.

2 likes
Reply

Thank you!! I'm so sorry about that :/

Reply

Not a problem :)

1 like
Reply

I think I'm getting a little overzealus as I have a bit more brain today!

Reply

@R120 when you have time message me and update me on how you are getting on with Levo as I remember you posted something about starting it a few weeks ago. I really hope you’re doing better

1 like
Reply

I will do, I'm almost 4 weeks in now so will drop you a message..

Reply

Hello R120, I will definitely persuade my doctor to give me more tests done other users have advised me I could get them done privately if not.

It doesn’t say on the packet it says “plenachol 40,000 IU it is equivalent to 1.0 mg vitamin D” I have took this once a week for the last 7 weeks. My vitamin D levels were just at 26 and my GP told me this was extremely low.

I get cold feet but warm hands. I thought the cold feet thing was just a thing every women gets haha!

Reply

My Vitamin D is around 26 too! Yes I would definitely pursuade more tests : )

Reply

It's cholecalciferol which is D3 which is the better form, vegans/vegetarians would take D2.

With a level of 26nmol/L I doubt whether you have reached the level recommended by the Vit D Council (100-150nmol/L) but even if you have as you had severe deficiency your supplementation should now be for life at a decent maintenance dose.

3 likes
Reply

Okay thanks again! I will ask my doctor for a blood test to see where it’s at. If she says it’s ok I doubt she will give me anything more so by then I will make a new post on advice for a maintenance dose if you don’t mind. Hope you’re well

Reply

Hi, I too suffer from tingling in my legs and feet and also occasionally in my hands. My vitamin levels all came back normal although I do supplement D3 and B12. I also have burning feet syndrome. Some days are better than others. When I mention this to the gps they studiously ignore it. Am thinking of trying Alpha Lipoic tablets next but the thought of even more pills is daunting

Reply

I had the symptoms you mentioned and it turned out to be low vitamin B12, it looks as if I need to be at the higher end of the range. My symptoms are slowly improving by taking a vitamin B12 tablet each day. Look into B12 a bit more, I also take vitamin D due to low levels. Best of luck

Reply

I was going to say you’re not by any chance taking statins are you but I’ve just noticed you’re only 22 so that’s very unlikely. If you’re still not happy I think you need to push your doctor to refer you for for further tests.

You’ve had lots of good advice about vitamins. Always get a copy of blood test results along with their lab ranges.

Even if MS is ‘unlikely’ it could be anything. What does your doctor actually think it is? If it isn’t vitamins or minerals that are the problem then it could be something pressing on a nerve somewhere.

Maybe jot down how your legs feel every day so that when you see your doctor next you can tell her exactly what’s happening and when.

Reply

You may also like...